MAUDE Adverse Event Report: APIFIX LTD. MID-C 105; POSTERIOR RATCHETING ROD SYSTEM

APIFIX LTD. MID-C 105; POSTERIOR RATCHETING ROD SYSTEM
Model Number MID-C 105
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 11/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
During monitoring, as part of the pas study, apifix was made aware on 14-dec-2023 that patient #(b)(6), index procedure performed on (b)(6) 2022, reported right-sided back pain at a clinic visit on (b)(6) 2023, acute on chronic right sided back pain that has worsened over last several months that is now migrating down the right side of thigh.The reporter indicated that the pain is not related to the device or procedure.Apifix followed up with the site for additional information which was received.Patient underwent an mri scan; 'moderate fluid and edema within the right paraspinal soft tissues between l1 and l5, spondylolysis grade 1 with spondylolisthesis l5-s1, minimal distension of central canal in lower spinal cord' was observed.On 11-jan-2024 apifix was notified that patient #(b)(6) was seen in clinic on (b)(6) 2024.From dr.Albert's clinic notes with this patient, he has concerns about the swelling along that right side of the patient's spine and the spondylolisthesis and spondylolysis, which were not present on the pre-op mri.Dr.Albert is unsure if these changes are due to a motor vehicle accident the patient was in, in (b)(6) 2023.There are some concerns of infection as the patient's inflammatory markers are up but nothing else is showing infection.The scheduled removal is (b)(6) 2024.On 30-jan-2024 apifix was notified that patient #762 implant was removed on (b)(6) 2024 as planned.It was further reported that the device was undamaged, and the reason for removal was "pain after 2 motor vehicle accidents within 3 weeks." .
 
Additional Manufacturer Narrative
A review of the device history record confirmed that the device was manufactured and tested according to relevant procedures, and shipped according to manufacturer's specifications.Patient #762 index procedure performed on (b)(6) 2022.During monitoring, as part of the pas study, apifix was made aware on 14-dec-2023 that patient #762 (pas #091-a039), index procedure performed on (b)(6) 2022, reported right-sided back pain at a clinic visit on (b)(6) 2023, acute on chronic right sided back pain that has worsened over last several months that is now migrating down the right side of thigh.The reporter indicated that the pain is not related to the device or procedure.Apifix followed up with the site for additional information which was received.Patient underwent an mri scan; 'moderate fluid and edema within the right paraspinal soft tissues between l1 and l5, spondylolysis grade 1 with spondylolisthesis l5-s1, minimal distension of central canal in lower spinal cord' was observed.On 11-jan-2024 apifix was notified that patient #(b)(6) was seen in clinic on (b)(6) 2024.From dr.(b)(6) clinic notes with this patient, he has concerns about the swelling along that right side of the patient's spine and the spondylolisthesis and spondylolysis, which were not present on the pre-op mri.Dr.(b)(6) is unsure if these changes are due to a motor vehicle accident the patient was in, in (b)(6) 2023.There are some concerns of infection as the patient's inflammatory markers are up but nothing else is showing infection.The scheduled removal is (b)(6) 2024.On 30-jan-2024 apifix was notified that patient #(b)(6) implant was removed on (b)(6) 2024 as planned.It was further reported that the device was undamaged, and the reason for removal was "pain after 2 motor vehicle accidents within 3 weeks."  the risk of pain is a known risk.Pain associated with scoliosis is well described in the literature regardless of having corrective surgery.Pain can also be a transient complaint associated with the surgical procedure or be secondary to device failure, infection/inflammation, curve progression, screw pull-out, loosening, migration, protrusion, and prominence.This risk has been assessed and found to be acceptable.The event of pain is addressed in the ifu (dms-4472 rev g) as a warning and as potential risks associated with the mid-c system and spinal surgery generally.The device is expected to be returned to manufacturer for evaluation.Following the evaluation a follow up mdr will be submitted.
 
Additional Manufacturer Narrative
The explanted device was returned to orthogeriatrics in warsaw, in and was subjected to cleaning, steam sterilizing, and sent to apifix israel for engineering evaluation.During inspection the device appeared normal with no obvious signs of failure.The extender was removed, and the spherical rings were inspected for wear, no wear was found.Since the reason for removal was not related to the device, the retrieval and analysis protocol was not conducted.A marking was found on the body of the implant, it is assumed that the marking is due to the implant removal process.There were no obvious manufacturing or design defects that contributed to the removal.

Brand Name
MID-C 105
Common Device Name
POSTERIOR RATCHETING ROD SYSTEM
Manufacturer (Section D)
APIFIX LTD.
1 hacarmel st.
kochav yokneam bldg
yokneam ellit, 20692 07
IS  2069207
Manufacturer (Section G)
APIFIX LTD.
1 hacarmel street
kochav yokneam bldg
yokneam elit, 20692 07
IS   2069207
Manufacturer Contact
alan vaisman
1 hacarmel st.
yokneam ellit, 20692-07
IS   2069207
MDR Report Key18638509
Report Number3013461531-2023-00064
Device Sequence Number7930957
Product Code QGP
UDI-Device Identifier07290018128022
UDI-Public07290018128022
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
H170001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMID-C 105
Device Catalogue NumberMUS-105-040
Device Lot NumberAF-03-078-21
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/05/2024
Supplement Report FDA Received Date06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age18 YR
Patient SexMale